Got my 1st pwriod but late on 2nd after birth control pills. can I be pregnant ?
Patient :I am 18 . I had birth control pills within 24 hrs after the intercourse . I had my periods that month . This is the second month and I am not getting my periods. Recently I also started working out . I took pregnancy test once and was negative . Could I still be pregnant ? I need to get a blood test tomorrow so can biryj control pills taken 2 months back be shown from the blood test ?? Please help
Emergency contraceptive pills are the form of birth control that are to be taken within 72 hours of unprotected intercourse. The side effect of these pills is that you may experience early onset or late onset of periods, spotting etc. These pills are not recommended as a primary form of contraception.
Generally the morning after pills do not affect the subsequent cycle. Strenuous physical exercise as you rightly mentioned seems like a more likely cause of your delayed period. If you do not get your periods soon, it would be prudent to visit a doctor or clinic for an evaluation. They will most likely prescribe you with progestin hormone containing tablets to induce a withdrawal bleeding. You could also use that opportunity to discuss alternative contraceptive methods such as cyclical combined pill which will also help to regularise your cycles.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.